Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 21, 2021, 2:49 PM EDT for Madison County, Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2021, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 21, 2021, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
County Madison County, KY
The radar
The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:03 PM EDT | TSTM WND DMG | 1 Nne Big Hill, KY | TREE DOWN ALONG HWY 421. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted.
719
WWUS83 KLMK 211849
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
249 PM EDT Mon Jun 21 2021
KYZ057-211930-
Madison-
249 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MADISON COUNTY...
At 249 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Lancaster to Snider.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Richmond, Berea, Round Hill, Caleast, Duluth, Peytontown, Bighill,
Redhouse, Panola and Kingston.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3778 8411 3777 8408 3767 8409 3765 8413
3757 8409 3756 8416 3752 8420 3752 8427
3754 8435 3759 8437 3762 8442 3766 8443
3768 8447 3770 8445 3770 8447 3787 8422
3788 8418 3784 8410 3781 8412 3781 8408
TIME...MOT...LOC 1849Z 233DEG 38KT 3768 8444 3749 8433
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:46 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 21, 2:46 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Louisville KY 246 PM EDT Mon Jun 21 2021 .Short Term...(This evening through Tuesday) Issued at 245 PM EDT Mon Jun 21 2021 ...Ongoing Heavy Rain with Embedded Strong to Severe Storms... ...Much Nicer Tuesday Coming Up... Surface cold front is near a SDF/BWG line this hour and continues pushing steadily eastward. It should be to the I-75 corridor by sundown. Storms forming around this front will continue to work in a juicy airmass, but with little in the way of shear to work with. They mainly look to be dominated by localized heavier cores coming down and causing brief microbursts. Also continue to watch for some training, but at this point the line of heavier rains appears to be continuing to move just fast enough to prevent rainfall from getting too high of a total in any one location. Will be trimming the watch from north to south as parts of the area stabilize from earlier convection. After we deal with some lingering showers this evening and perhaps into the overnight, we should see skies start to scatter out, especially during the day Tuesday. Much drier air works into the region, falling into the 40s over southern IN and at least north central KY. Highs likely will be in the low to mid 70s for most. && .Long Term...(Tuesday night through Monday) Issued at 236 PM EDT Mon Jun 21 2021 Surface high pressure will be centered right over the Ohio Valley at the start of the Long Term Tuesday evening. This high will gradually strengthen and expand as it slowly drifts eastward during mid-week. This will result in dry weather and slowly moderating temperatures. Readings will be in the 50s when the sun comes up Wednesday morning...maybe even briefly dipping into the upper 40s in sheltered eastern valleys. After highs around 80 Wednesday we'll be back into the middle and upper 80s Thursday. The picture will change Friday-Monday as a Canadian upper trough digs into the Great Lakes and Mississippi Valley. The aforementioned high will be off the East Coast and pumping Gulf of Mexico northward throughout the eastern United States. Models agree on an unusually moist atmosphere this weekend suggesting that thunderstorms with locally very heavy downpours will be possible. High RH and widespread clouds will hold daytime temperatures to the 80s, but those conditions plus S/SW surface flow will result in warm, muggy nights with lows in the upper 60s/low 70s. && .Aviation...(18Z TAF Issuance) Issued at 100 PM EDT Mon Jun 21 2021 Cold front near the KSDF terminal now will continue its southeastward progress this afternoon. Seeing storm coverage increase ahead of the front. Expect strong to severe wind gusts with these storms as they pop up over the next few hours. Winds will become more northwesterly behind the front. Conditions should improve rapidly this evening, though some lower ceilings are forecast just east of a BWG/LEX line. Did not go with poor conditions at either site for the overnight, but will have to watch to see if those conditions develop farther west than expected. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RJS Long Term...13 Aviation...RJS
Hazardous weather outlook, Jun 21, 11:37 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1137 AM EDT Mon Jun 21 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-221545- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1137 AM EDT Mon Jun 21 2021 /1037 AM CDT Mon Jun 21 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon. A few strong storms are possible, and could produce locally damaging winds and torrential rainfall. Depending on where the heavy rain occurs, localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Multiple waves of thunderstorms will be possible Friday through Sunday. Locations that receive repeated heavy rainfall could see localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters should report any stronger wind gusts as well as heavy rain and flooding reports. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CJP/RAS
In the hours before
Special weather statement, Jun 21, 2:13 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
213 PM EDT Mon Jun 21 2021
KYZ054-055-066-067-211845-
Boyle-Marion-Lincoln-Casey-
213 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...
SOUTHEASTERN MARION...BOYLE AND NORTH CENTRAL CASEY COUNTIES...
At 212 PM EDT, a strong thunderstorm was located 11 miles east of
Lebanon, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danville, Junction City, Hustonville, Brumfield, Boneyville, Alum
Springs, Caldwell Manor, Milledgeville, Parksville and Forkland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3748 8467 3746 8511 3760 8516 3763 8506
3763 8503 3764 8503 3770 8484 3770 8481
3772 8479 3771 8474
TIME...MOT...LOC 1812Z 254DEG 30KT 3754 8504
DMSpecial weather statement, Jun 21, 2:19 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
219 PM EDT Mon Jun 21 2021
KYZ027-028-063-211845-
Hart-Grayson-Hardin-
219 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HART...SOUTHEASTERN
GRAYSON AND SOUTH CENTRAL HARDIN COUNTIES...
At 219 PM EDT/119 PM CDT/, a strong thunderstorm was located 8 miles
southeast of Leitchfield, moving east at 35 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Rock Creek, Seven Corners, Lines Mill, Broad Ford, Peonia, Flint
Hill, Pearman, Snap, Wax and Royal.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3742 8632 3753 8597 3733 8593 3732 8615
3734 8616 3733 8618 3734 8619 3733 8619
3733 8629
TIME...MOT...LOC 1819Z 254DEG 32KT 3736 8622
DMLocal storm report, Jun 21, 2:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 6 NE NICHOLASVILLE 37.94N 84.51W
06/21/2021 JESSAMINE KY EMERGENCY MNGR
REPORTED TREES DOWN AND SOME LOCALIZED FLASH
FLOODING IN NORTHERN PART OF THE COUNTY.
&&
RJSSpecial weather statement, Jun 21, 2:30 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
230 PM EDT Mon Jun 21 2021
KYZ056-067-211900-
Lincoln-Garrard-
230 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN AND SOUTHEASTERN GARRARD
COUNTIES...
At 230 PM EDT, a strong thunderstorm was located 8 miles south of
Stanford, moving east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Stanford, Crab Orchard, Hustonville, Boneyville, Ottenheim,
Broughtentown, Geneva, Cartersville, Rowland and Maywood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3747 8437 3748 8445 3733 8450 3735 8456
3732 8460 3731 8468 3734 8472 3736 8473
3739 8480 3743 8485 3748 8486 3762 8444
3752 8435 3752 8436 3750 8435
TIME...MOT...LOC 1830Z 254DEG 32KT 3741 8471
DMSpecial weather statement, Jun 21, 2:33 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
233 PM EDT Mon Jun 21 2021
KYZ053-054-063>065-211900-
Hart-Marion-Taylor-Larue-Green-
233 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREEN...
SOUTHEASTERN LARUE...SOUTHWESTERN MARION...NORTHEASTERN HART AND
NORTHWESTERN TAYLOR COUNTIES...
At 233 PM EDT/133 PM CDT/, a strong thunderstorm was located 11 miles
south of Hodgenville, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Campbellsville, Raywick, Bloyd, Lobb, White Rose, Hammonville, Mount
Sherman, Coakley, Maple and Wards.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3740 8584 3748 8578 3755 8561 3753 8559
3752 8556 3753 8556 3753 8555 3755 8555
3756 8554 3755 8552 3758 8550 3761 8543
3737 8534 3732 8575
TIME...MOT...LOC 1833Z 254DEG 32KT 3742 8566
DMSpecial weather statement, Jun 21, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
249 PM EDT Mon Jun 21 2021
KYZ057-211930-
Madison-
249 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MADISON COUNTY...
At 249 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Lancaster to Snider.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Richmond, Berea, Round Hill, Caleast, Duluth, Peytontown, Bighill,
Redhouse, Panola and Kingston.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3778 8411 3777 8408 3767 8409 3765 8413
3757 8409 3756 8416 3752 8420 3752 8427
3754 8435 3759 8437 3762 8442 3766 8443
3768 8447 3770 8445 3770 8447 3787 8422
3788 8418 3784 8410 3781 8412 3781 8408
TIME...MOT...LOC 1849Z 233DEG 38KT 3768 8444 3749 8433
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:21 AM EDT | Special Weather Statement | LMK | Breckinridge | 24 min |
| Jun 21, 11:42 AM EDT | Special Weather Statement | LMK | Ohio | 48 min |
| Jun 21, 11:48 AM EDT | Special Weather Statement | LMK | Breckinridge | 42 min |
| Jun 21, 12:06 PM EDT | Special Weather Statement | LMK | Clark | 24 min |
| Jun 21, 12:21 PM EDT | Special Weather Statement | LMK | Spencer | 39 min |
| Jun 21, 12:26 PM EDT | Special Weather Statement | LMK | Hardin | 49 min |
| Jun 21, 12:34 PM EDT | Special Weather Statement | LMK | Grayson | 41 min |
| Jun 21, 12:41 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart | 34 min |
| Jun 21, 12:54 PM EDT | Special Weather Statement | LMK | Nelson, Spencer | 51 min |
| Jun 21, 1:00 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Washington | 45 min |
| Jun 21, 1:09 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Grayson, Hardin, Meade, Nelson | 4 hr |
| Jun 21, 1:19 PM EDT | Special Weather Statement | LMK | Anderson, Fayette, Woodford | 41 min |
| Jun 21, 1:27 PM EDT | Special Weather Statement | LMK | Clark | 33 min |
| Jun 21, 1:35 PM EDT | Special Weather Statement | LMK | Hardin | 55 min |
| Jun 21, 1:42 PM EDT | Special Weather Statement | LMK | Washington | 48 min |
| Jun 21, 1:48 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 27 min |
| Jun 21, 1:55 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine | 25 min |
| Jun 21, 2:09 PM EDT | Special Weather Statement | LMK | Madison | 36 min |
| Jun 21, 2:11 PM EDT | Special Weather Statement | LMK | Ohio | 34 min |
| Jun 21, 2:13 PM EDT | Special Weather Statement | LMK | Boyle | 32 min |
| Jun 21, 2:19 PM EDT | Special Weather Statement | LMK | Grayson | 26 min |
| Jun 21, 2:28 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 15 min |
| Jun 21, 2:30 PM EDT | Special Weather Statement | LMK | Lincoln | 30 min |
| Jun 21, 2:33 PM EDT | Special Weather Statement | LMK | Larue | 27 min |
| Jun 21, 2:38 PM EDT | Areal Flood Advisory | LMK | Butler, Grayson, Ohio | 3 hr |
| Jun 21, 2:41 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 34 min |
| Jun 21, 2:58 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 32 min |
| Jun 21, 3:13 PM EDT | Areal Flood Advisory | LMK | Green, Hart, Larue, Marion, Nelson, Taylor | 3 hr |
| Jun 21, 3:20 PM EDT | Special Weather Statement | LMK | Edmonson | 25 min |
| Jun 21, 3:25 PM EDT | Special Weather Statement | LMK | Boyle | 35 min |
| Jun 21, 3:33 PM EDT | Flash Flood Warning | LMK | Boyle, Casey, Marion | 2 hr |
| Jun 21, 3:36 PM EDT | Special Weather Statement | LMK | Metcalfe | 24 min |
| Jun 21, 3:38 PM EDT | Special Weather Statement | LMK | Clinton | 22 min |
| Jun 21, 3:40 PM EDT | Areal Flood Advisory | LMK | Edmonson, Hart, Warren | 3 hr |
| Jun 21, 4:57 PM EDT | Special Weather Statement | LMK | Clinton | 18 min |
| Jun 21, 4:59 PM EDT | Special Weather Statement | LMK | Fayette | 31 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.